MAUDE Adverse Event Report: VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR

VOLCANO CORPORATION EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 85900P
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h3: the eagle eye platinum catheter was returned without the distal section and the non-philips guidewire.Visual inspection found a stretched inner member and distal shaft, resulting in broken microcables, but contained within the shaft.Additionally, it was confirmed that the separated distal section occurred post procedure.Block h6: the probable cause of the reported failure (removal as a system) is due to damage during use/handling.Strain, impact, and forces associated with use can affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks e1 & g2: country is china.Blocks h3 & h6: the eagle eye platinum catheter was not returned; thus, no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an eagle eye platinum catheter was used in a therapeutic coronary procedure in the proximal lad.While advancing the catheter over the non-philips guidewire, resistance was encountered.The catheter got stuck on the guidewire; therefore, was removed as a system.A new catheter and a guidewire were used to complete the procedure with no patient injury reported.This product problem is being submitted because the eagle eye platinum catheter and a non-philips guidewire were removed as a system.There is potential for harm if it were to recur.

Brand Name
EAGLE EYE PLATINUM RX DIGITAL IVUS CATHETER
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key23888236
Report Number3008363989-2025-00166
Device Sequence Number4771124
Product Code OBJ
UDI-Device Identifier00845225001278
UDI-Public(01)00845225001278(11)240817(17)260817(10)0303270201
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K092596
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2026
Device Model Number85900P
Device Catalogue Number85900P
Device Lot Number0303270201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/15/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date02/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASAHI: 0.014", SION GUIDE WIRE.; CORDIS: 6F, INTRODUCER SHEATH.; PHILIPS: INTRASIGHT CONSOLE.
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian